Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 37, NWS Little Rock, AR

October 17, 2007White County, Woodruff County, Arkansas

NWS Little Rock, AR issued this tornado warning at Oct 17, 2007, 7:22 PM CDT for White County, Woodruff County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 7:22 PM CDT (00:22 UTC)
Expired
Oct 17, 2007, 8:00 PM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 99 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 7:25 PM CDTTSTM WND DMGS Gregory, ARPOWER LINES REPORTED DOWN ON HIGHWAY 33.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 4:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 180022
TORLZK
ARC145-147-180100-
/O.NEW.KLZK.TO.W.0037.071018T0022Z-071018T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
722 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN WHITE COUNTY IN CENTRAL ARKANSAS
  WOODRUFF COUNTY IN EASTERN ARKANSAS

* UNTIL 800 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES EAST OF
  GEORGETOWN...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  PATTERSON AROUND 735 PM CDT...
  MCCRORY AROUND 740 PM CDT...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3536 9124 3535 9106 3502 9104 3501 9132
      3506 9137 3506 9139 3514 9150 3537 9126
TIME...MOT...LOC 0022Z 217DEG 28KT 3518 9133

$$

56

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 17, 7:03 PM CDT, 19 minutes earlier.

Area forecast discussion, Oct 17, 7:03 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
703 PM CDT WED OCT 17 2007

.AVIATION...
NUMEROUS THUNDERSTORMS CONTINUE IN THE AREA. SCATTERED
THUNDERSTORMS CAN BE EXPECTED THROUGH ABOUT 11Z...THEN CONDITONS
WILL IMPROVE SLOWLY.(38)

&&

.PREV DISCUSSION... /ISSUED 210 PM CDT WED OCT 17 2007/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
STRONG NEGATIVE TILT TROF IN THE PLAINS WILL SWING BY THE AREA
TONIGHT AND BRING A PERIOD OF POTENTIALLY SEVERE WEATHER TO THE
AREA. STILL LOOKS LIKE THE BIGGEST THREAT OF SEVERE THUNDERSTORMS
WITH DAMAGING WINDS AND MAYBE LARGE HAIL AND A FEW TORNADOES WILL BE
IN THE 00Z TO 06Z TIME FRAME. APPEARS THE DEVELOPING SQUALL LINE IN
CENTRAL OKLAHOMA WILL BE THE MAIN SYSTEM TO MOVE INTO THE AREA BUT
SOME ACTIVITY MOVING IN FROM THE SOUTH MAY ALSO PRODUCE SOME SEVERE
WEATHER. GFS INDICATES THE MAIN IMPETUS OF THIS WILL BE PAST THE
AREA BY 06Z BUT THIS LOOKS A LITTLE FAST. BASICALLY WENT WITH POPS
RANGING FROM 60 IN THE SOUTH TO 80 IN THE NORTH FOR THE FIRST HALF
OF TONIGHT WITH SEVERE MENTIONED IN THE ZONES. LOWERED POPS FROM THE
WEST FOR THE SECOND HALF OF THE NIGHT AS ACTIVITY SHOULD AT LEAST
DECREASE IF NOT END COMPLETELY. SOME DRIER AIR MAY MOVE INTO WESTERN
AREAS BY MORNING BUT NOT REAL CONFIDENT HOW MUCH OF A THRUST OF DRY
AIR WILL MOVE IN. GENERALLY WENT WITH GUIDANCE FOR MINS AND DEW
POINTS BY 12Z THURSDAY. UPPER TROF WILL BE TO THE NORTH OF THE AREA
ON THURSDAY. THE ACTUAL FRONT WILL NOT MOVE ACROSS THE AREA UNTIL
DURING THE DAY BUT IT APPEARS ALL THE MOISTURE AND PRECIP WILL BE
EAST OF THE AREA. DROPPED ALL MENTION OF RAIN FOR THURSDAY. STRONG
SOUTHWEST TO WEST WINDS AROUND THE LOW WILL LIKELY REQUIRE LAKE WIND
ADVISORIES FOR THURSDAY. THIS ALONG WITH MOSTLY SUNNY SKIES MAY
DRIVE TEMPS WELL INTO THE 80S AND WENT THAT WAY FOR MAXES BUT WENT A
LITTLE COOLER IN THE NORTH. ON THURSDAY NIGHT A SHORT WAVE ROTATES
AROUND THE UPPER LOW AND MOVES THROUGH THE AREA WITH A LITTLE
WRAPAROUND MOISTURE. FOR NOW KEPT POPS JUST BELOW THESHOLD FOR
MENTION IN THE NORTH IN THE FORECAST BUT WILL NEED TO MONITOR THIS.
RIDGING MOVES IN ON FRIDAY AND CONTINUES THROUGH MOST OF THE
WEEKEND. THIS SHOULD RESULT IN DRY WEATHER WITH MINS NEAR OR A
LITTLE BELOW NORMAL AND MAXES NEAR OR A LITTLE ABOVE NORMAL. THE
NEXT TROF BEGINS TO APPROACH THE AREA JUST BEYOND THE SHORT TERM.

LONG TERM...SUNDAY THROUGH WEDNESDAY
CONFIDENCE IN THE EXTENDED PERIODS IS LOW RIGHT NOW...GIVEN HIGH
VARIABILITY OF MODEL SOLUTIONS. APPEARS AS THOUGH A FRONT WILL BE
AFFECTING THE AREA SOME TIME LATE SUNDAY INTO MONDAY.
HOWEVER...SEVERAL MODELS ARE KEYING IN ON UPPER RIDGE BUILDING OVER
THE SOUTHEAST CONUS BY EARLY NEXT WEEK. THIS WOULD SLOW UP THE
FORWARD SPEED OF THE FRONT...AND KEEP PRECIP CHANCES AROUND INTO THE
WEEK. FOR NOW...HAVE MADE LITTLE CHANGES IN THE GOING FORECAST UNTIL
MODELS REACH MORE OF AN AGREEMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75  64  83  53 /  70  80  10  10
CAMDEN AR         80  68  87  58 /  60  60  10  10
HARRISON AR       74  61  80  50 /  70  80  10  10
HOT SPRINGS AR    78  66  86  55 /  70  70  10  10
LITTLE ROCK   AR  77  67  86  56 /  70  70  10  10
MONTICELLO AR     79  68  89  58 /  60  60  10  10
MOUNT IDA AR      78  66  85  55 /  70  70  10  10
MOUNTAIN HOME AR  74  61  80  50 /  70  80  10  10
NEWPORT AR        76  66  85  53 /  70  80  10  10
PINE BLUFF AR     78  67  87  57 /  60  70  10  10
RUSSELLVILLE AR   76  63  84  53 /  70  70  10  10
SEARCY AR         76  66  85  54 /  70  70  10  10
STUTTGART AR      78  67  87  56 /  60  70  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...38
Hazardous weather outlook, Oct 17, 3:25 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT WED OCT 17 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
325 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER
MUCH OF ARKANSAS. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE
RISK OF SEVERE THUNDERSTORMS FOR A LARGE PORTION OF THE STATE
THROUGH TONIGHT.

STRONG LOW PRESSURE AT THE SURFACE AND ALOFT...COMBINED WITH
INCREASING MOISTURE AND INSTABILITY TODAY AND TONIGHT...WILL ALLOW
FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
REGION. CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR THE
DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. HOWEVER...WINDS ARE CHANGING IN DIRECTION AND
INCREASING IN SPEED WITH HEIGHT...WHICH INDICATES THE POSSIBILITY OF
TORNADOES AS WELL. THIS WOULD BE MOST LIKELY IN AREAS WITH A
MODERATE RISK OF SEVERE STORMS.

ABUNDANT MOISTURE IN THE ATMOSPHERE WILL ALSO ALLOW FOR THE
POSSIBILITY OF LOCALLY HEAVY RAINFALL...PARTICULARLY WHERE STORMS
FORM AND MOVE OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...THE STORM SYSTEM WILL MOVE NORTHEAST TO THE GREAT
LAKES REGION...AND PUSH A COLD FRONT THROUGH ARKANSAS. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS ARKANSAS UNTIL THE FRONT
PUSHES OUT OF THE STATE.

BEHIND THE FRONT...CONDITIONS WILL BECOME BREEZY. A LAKE WIND
ADVISORY MAY BE NECESSARY ON THURSDAY...AS WINDS COULD APPROACH 15
TO 25 MPH.

HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT LATER THURSDAY AND WILL
BE THE MAIN WEATHER FEATURE FOR FRIDAY AND INTO THE WEEKEND. THE
NEXT COLD FRONT THAT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS LOOKS TO AFFECT THE AREA AROUND SUNDAY NIGHT OR
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. KEEP
INFORMED BY MONITORING THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE...AND BE PREPARED TO TAKE ACTION IF A WATCH
OR WARNING IS ISSUED FOR YOUR AREA.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38

In the hours before

Local storm report, Oct 17, 5:13 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     4 N GRAPEVINE           34.21N 92.32W
10/17/2007                   GRANT              AR   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWN ON ARKANSAS HIGHWAY 35.

&&

TCLARKE
Local storm report, Oct 17, 5:24 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     WOODBERRY               33.58N 92.52W
10/17/2007                   CALHOUN            AR   LAW ENFORCEMENT

            A FEW TREES WERE REPORTED DOWN AROUND WOODBERRY.

&&

TCLARKE
Local storm report, Oct 17, 5:39 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
539 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     PINE BLUFF              34.21N 92.02W
10/17/2007                   JEFFERSON          AR   EMERGENCY MNGR

            DAMAGE WAS REPORTED AROUND PRINCETON PIKE INCLUDING A
            LARGE TREE BETWEEN 18 AND 20 INCHES SNAPPED IN HALF.

&&

TCLARKE
Local storm report, Oct 17, 6:24 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
624 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     4 W STAR CITY           33.94N 91.91W
10/17/2007                   LINCOLN            AR   LAW ENFORCEMENT

            LIMBS...SIGNS AND POWER LINES WERE REPORTED DOWN ON
            ARKANSAS HIGHWAY 212.

&&

TCLARKE
Local storm report, Oct 17, 6:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 WNW PINE BLUFF        34.23N 92.07W
10/17/2007                   JEFFERSON          AR   EMERGENCY MNGR

            PART OF THE ROOF WAS BLOWN OFF OF THE DOLLARWAY GYM.
            LIMBS AND POWER LINES WERE ALSO REPORTED DOWN ON
            PRINCETON PIKE.

0616 PM     FUNNEL CLOUD     TAMO                    34.11N 91.76W
10/17/2007                   JEFFERSON          AR   LAW ENFORCEMENT

            A FUNNEL CLOUD WAS REPORTED OFF OF TAMORIVER ROAD.

&&

TCLARKE
Local storm report, Oct 17, 6:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
643 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 WNW PINE BLUFF        34.23N 92.07W
10/17/2007                   JEFFERSON          AR   EMERGENCY MNGR

            PART OF THE ROOF WAS BLOWN OFF OF THE DOLLARWAY HIGH
            SCHOOL GYM. LIMBS AND POWER LINES WERE ALSO REPORTED DOWN
            ON PRINCETON PIKE.

0616 PM     FUNNEL CLOUD     TAMO                    34.11N 91.76W
10/17/2007                   JEFFERSON          AR   LAW ENFORCEMENT

            A FUNNEL CLOUD WAS REPORTED OFF OF TAMO RIVER ROAD.

&&

TCLARKE

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:19 PM CDTSevere Thunderstorm WarningLZKMonroe41 min
Oct 17, 9:20 PM CDTSevere Thunderstorm WarningLZKSharp25 min
Oct 17, 9:48 PM CDTSevere Thunderstorm WarningLZKSharp12 min
Oct 17, 10:02 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike43 min
Oct 17, 10:16 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion29 min
Oct 17, 10:35 PM CDTSevere Thunderstorm WarningLZKGarland40 min
Oct 17, 10:47 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Pike43 min
Oct 17, 11:07 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring38 min
Oct 17, 11:15 PM CDTSevere Thunderstorm WarningLZKSaline30 min
Oct 17, 11:20 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton55 min
Oct 17, 11:34 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring26 min
Oct 17, 11:44 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski31 min
Oct 17, 11:50 PM CDTSevere Thunderstorm WarningLZKGrant25 min
Oct 18, 12:10 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Newton, Searcy, Stone50 min
Oct 18, 12:13 AM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke, Pulaski32 min
Oct 18, 12:29 AM CDTSevere Thunderstorm WarningLZKGrant46 min
Oct 18, 12:46 AM CDTSevere Thunderstorm WarningLZKJefferson29 min
Oct 18, 1:14 AM CDTSevere Thunderstorm WarningLZKFulton31 min
Oct 18, 1:17 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff28 min
Oct 18, 4:15 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more14 hr
Oct 18, 10:56 AM CDTRiver Flood WarningLZKJackson, Woodruff17 days

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.